MAUDE Adverse Event Report: STRYKER GMBH CONNECTING ROD HOFFMANN II COMPACT MRI Ø5X200MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH CONNECTING ROD HOFFMANN II COMPACT MRI Ø5X200MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 5048-5-200
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 11/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "fracture of a hoffmann fixator rod already in place on the patient's foot 4 days after application (application (b)(6) 2022).Fracture directly at the connector.Rod had to be replaced in revision surgery on (b)(6) 2022.".
 
Additional Manufacturer Narrative
Correction - please refer to h6 clinical code.The complaint could be confirmed, since the information for evaluation matches the alleged failure.The device inspection revealed the following: a device inspection was not possible since the affected device was not returned for investigation.An inspection of the images has shown that a broken rod is visible, article and lot number is not visible, further statements are not possible without the material.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the catalog number and lot number were not communicated.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
CONNECTING ROD HOFFMANN II COMPACT MRI Ø5X200MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16017979
Report Number0008031020-2022-00698
Device Sequence Number6656262
Product Code KTT
UDI-Device Identifier04546540492913
UDI-Public04546540492913
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K053038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number5048-5-200
Device Catalogue Number50485200
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale